Post # 1
I have multiple skin conditions, I had some irritation on my eyelids that appeared with something new and they appeared similar – saw a dermatologist. The stuff he gave me didn’t help and a test he did was negative. Followed up with another doctor, new meds worked. They didn’t work great on my eyes, but helped somewhat. It’s no longer helping. My eyes have been getting much worse lately, partially I think because my allergies have been particularly bad this season. It used to mainly be in the eyelid crease, but it’s a much wider area now and is also below my eyes.
Looking at pictures online I’m a bit concerned I may have psoriasis around my eyes – ugh! I have that in other locations already and it has been flaring up.
I will see a doctor, wondering who the best is to see. A dermatologist will take too long considering how miserable this is. The options that I know of for getting in this week are a GP or an optometrist. Depending on what happens I’ll see about getting in to my dermatologist again.
Post # 2
Unless it’s specifically affecting your sight, I’d always say GP
Post # 3
If it’s psoriais rheumatology may be worth an appointment, though how long that will take I don’t know.
Post # 4
fascinated: Other than psoriatic arthritis, I didn’t know that rheumatologists treated psoriasis. Could you explain more?
It would take too long to get in for what I need know. I had seen one 5-7 years ago though to rule out arthritis as I was having bad joint pain. I really liked him.
Post # 5
Are you sure it is psoriasis ? Dry scaly skin areas as opposed to seborrhea – flaking skin. I’d probably see both an internist and a dermatologist just to get a 2nd opinion.
Post # 6
Try googling Perioral or periocular dermatitis. I am no doctor (studying to be one though!) but I suspect you might have this.
I have this condition and I can only say, it’s a bitch! It’s basicially irritation around the mouth and or eyes and has no specific known cause. Can be linked to steroid cream use, stress/hormones, heavy creams (like vasoline), sodium laurel sulfate (ingredient used in almost all beauty products- toothpaste to shampoo- to make them “foam”), and cinnamon or mint flavoring.
I had a horrible outbreak of this that covered my entire face and made it feel like fire! Have been on oral antibiotics and creams 3x daily for 1 month now and it is MUCH better but still flares up with dry itchy spots occasionally. 1 more month to go before weaning myself off and seeing if it comes back or not. Unfortunately, many times it is chronic condition.
If this doesnt sound like what you have, Blepharitis may be another one to consider.
Specific symptoms/pictures would be helpful in determining what going on.
I highly reccommend going to a dermatologist- the condition I suspect you have is OFTEN mistreated by general practive doctors with steroid creams because they think it is excezma. This is the WORST thing you can put on your skin with this condition. It will get better for a day, then come back 10x worse and hurt like hell.
Please let us know what you find out!
Post # 7
doberman: I haven’t had a specific diagnosis for any of this new things. Just ‘suspected’. I’m pretty sure my psoriasis diagnosis from other locations is correct. I’m just concerned it’s a possibility for around my eyes because with how bad they are I started looking at pictures and it matches some quite well.
Ms.Pie: After the stuff at the dermatologist didn’t work (it had a steroid mixed in), it’s perioral dermatitis that my doctor started treating for, without knowing for sure. For my face it works ok. I didn’t know this could effect the eyes, I just asked about using it for there too since they showed up and flared together for a while. It no longer is working for my eyes though and it actually burns when I apply it.
I don’t think it’s blepharitis as my lash line isn’t affected, it’s further up/down.
Post # 8
Hmmm…bummer! I hope you figure out what it is. I know my creams burn/tingle a little when I put them on irritated areas. But of course if it’s making it worse dont use it!
Post # 9
Ms.Pie: I got a chance to look at more pictures. It gave me some hope. It doesn’t look like periocular dermatits or eczema alone, but it could very well be eczema & periocular dermatitis.
That might sound funny to hope it’s something like those 2 conditions, but for me eczema is way less frustrating to deal with compared to psoriasis.
Post # 10
Glad you found something that seemes to be leading somewhere. I’ve heard perioral/ocular dermattis described as a cross between acne and exczema. When I first has mine it looked exactly like the excezma I had had before on my legs and hands. Of course treating it as such did not do good things! Oh man.
Have you been put on anything oral? From what I have read, standard treatment for perioral/ocular dermatitis is a topical PLUS an oral medication, usually an antibiotic with antiinflamitory properties. Perhaps go back to the dermatologist and ask about that? I know my oral meds have helped a TON.
Post # 11
AB Bride: I had eczema on my eyelids for years. They were red, dry, and pretty wrinkly. It made me look a lot older than I was and drove me nuts. After extensive googling, I found that the #1 reason for eczema on the eyelids in women is nail polish. I stopped using it and slowly cleared up over several months.
Post # 12
It’s the steroid cream. It causes the rash to spread and worsen. It works for a little bit and then comes back worse and in new places and then stops working at all. Same thing happened to me and eventually after years of chasing these spreading rashes with steroid cream from my dermatologist and GP, I ended up covered in eczemetous rashes and red burning skin all over my face and body. It nearly always starts with a small eyelid rash. Steroid cream should actually never be used on the face, armpits or genitals, least of all on the eyelids which are highly absorptive.
Dermotologists screwed up my life because of this. I had to go through a process called “Topical Steroid Withdrawal”. You can find out more in this video where Dr. Rapaport specifically mentioned eyelids at around 3:00 (http://youtu.be/0JNVj6eAHDs) or visit ITSAN.org for more free info. I’m part of a support group of 4000 members all going through the difficult process of steroid withdrawal caused by overprescription by our dermatologists.
Post # 13
- Wedding: June 2015 - Rustic barn/ pavilion
AB Bride: Go to an Ophthalmologist! They can perscribe medication. Use an ice pack and gently GENTLY was the area with some baby shampoo on a q-tip. A GP is probably just going to give you some generic med and an Optomitrist speciality is for glasses and contacts only. Ophthalmologists are medical doctors that specialize in eye disease in and around the eye. (I’m a 20+ year ophthalmic nurse).
Post # 14
You have to be careful on the eyelid because all the things that help thin the skin (because when it’s building up layers of flakyness, that’s what you want to happen) and that is a little dangerous to do to the eyelid.
But I use OTC Cortaid cream for like 2 days and usually get quite a bit of relief. If you don’t get at least some relief with OTC products, it’s probably something so stubborn that you’re gonna need to go to the dermatologist. Your GP won’t know enough about the different meds to help you.
I have psoriasis and eczema. Not really sure which is on my eyelid since like you, I can’t be bothered to wait 3 months for an appointment. 🙂 And neither does the rash. I’ve never had it bad when I’ve been at the dermatologist.
Post # 15
Hi! I think you should try another dermatologist. I’ve suffered with perioral dermatitis on and off for about 6 years- the only thing that clears it up is antibiotics.
They call it the afflicition of the vain I’ve been known to put way too many creams, serums, lotions and potions on my face. I have a very basic skin care routine now and it’s helped tremendously.
Good luck hun